MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX26A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is onging.
 
Event or Problem Description
As reported by implant patient registry, approximately 3 years and 5 months post transfemoral tavr procedure with a 26mm sapien 3 ultra valve in the aortic position the valve was explanted due to unknown reasons.After reviewing the medical records provided, the patient is a 67-year-old female, with a past medical history significant for aortic stenosis, heart failure with preserved ejection fraction, pulmonary hypertension, hypertension, type ii diabetes mellitus, autoimmune liver disease, esophageal varices, and tobacco abuse, who underwent implantation of a 23 mm sapien 3 ultra valve in the aortic position on (b)(6) 2022.Approximately 3 years and 4 months post-implantation, the patient presented to the emergency department on (b)(6) 2026, with syncope and loss of consciousness.Due to valve degeneration, the 23 mm sapien 3 ultra valve was explanted on (b)(6) 2026.Echocardiographic evaluations demonstrated severe bioprosthetic aortic stenosis with diffuse leaflet thickening and moderate leaflet calcifications, consistent with leaflet thrombosis/hypo-attenuated leaflet thickening and ava of 0.7cm2.Pathologic examination of the explanted valve described three tan-brown, rubbery, indurated cusps with focal thickening and diffuse calcification.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to medical record review and engineering evaluation findings, sections g6, h2, type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapienxt, s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).The complaint for calcification was confirmed based on medical record.As reported, 'echocardiographic evaluations demonstrated severe bioprosthetic aortic stenosis with diffuse leaflet thickening and moderate leaflet calcifications, consistent with leaflet thrombosis/hypo-attenuated leaflet thickening and ava of 0.7cm2.' available information suggests that patient factors (pre-existing comorbidities) likely contributed to the event as the patient had vast comorbidities (i.E.Htn, dm ii, etc.).These factors may include patient age, underlying disease state, patient comorbidities (e.G., renal failure, including hemodialysis, hypercholesterolemia, hyperlipidemia, hypothyroidism, diabetes mellitus), and concomitant pharmacological interventions.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24957667
Report Number2015691-2026-14595
Device Sequence Number20185016
Product Code NPT
UDI-Device Identifier00690103201338
UDI-Public(01)00690103201338(17)250126
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model Number9750TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale